MAUDE Adverse Event Report: COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MULTIPURPOSE DRAINAGE SET; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an ultrathane mac-loc locking loop multipurpose drainage catheter was placed in the patient's bile duct for a percutaneous transhepatic cholangio-drainage procedure.After placement, aspiration difficulty was encountered due to air entering the catheter.The device was replaced with a like catheter and the procedure was completed successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Investigation - evaluation.A review of the complaint history, device history record, documentation of the device, as well as repeat investigation involving a similar affected product with the same failure mode was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Additionally, a document based investigation evaluation was performed.Inspection activities are in place to prevent the release of nonconforming product related to the reported failure mode.The risk specifications covering mac-loc drainage catheters include both hub separation and leakage as a potential failure mode.The identified risk controls include the manufacturing quality control checks and process validation.The technical files covering mac-loc catheters indicate that the risks associated with these devices are acceptable when weighed against the benefits.A review of the device history record revealed no relevant nonconformances that could have contributed to this failure mode.It should be noted that there were no other complaints reported for lot 9084307 or similar device lots.The instructions for use (ifu) advise the user to inspect the product prior to use to ensure that no damage has occurred.Based on the information provided, examination of a similar product evaluation and the results of our investigation, a definitive cause could not be established.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE MULTIPURPOSE DRAINAGE SET
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8000044
Report Number1820334-2018-03169
Device Sequence Number202892
Product Code GBO
UDI-Device Identifier00827002300279
UDI-Public(01)00827002300279(17)210904(10)9084307
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2021
Device Model NumberN/A
Device Catalogue NumberCLDM-10.2-MH
Device Lot Number9084307
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/11/2018
Supplement Date Received by Manufacturer12/17/2018
Initial Report FDA Received Date10/24/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1